Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Is there any pill that can stop the bleeding since the first depo shot ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9646 Questions
Question
I got my first depo provera shot on 13th XXXXXXX 2011 which was the first day of my last period and since then I've been having bleeding which is embarrassing and annoying and makes me feel very embarrassed to have sex as it's not fair on the guy and is embarrassing for him too when he enters me and also if we have oral sex. Are there any birth control pills that I can take which will help to quickly stop the bleeding and help me to feel comfortable having sex? I am 31 years old, 5ft 3 and weigh 92kg. My bp is 110/60 and I had a gastric bypass operation 5th August 2010.
Posted Sun, 15 Apr 2012 in Birth Control
 
 
Answered by Dr. Rakhi Tayal 5 hours later
Hello.
Thanks for writing to us.
Depo provera causes such irregular bleeding and spotting as a side effect since it contains only progesterone and no estrogen. To stop this irregular bleeding and spotting, you can start any combination birth control pill like ovral or loette.
You can start taking the pill now as there are no regular periods and irregular bleeding is seen. Once you start taking pill regularly, this irregular bleeding is likely to stop in 7-10 days.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Wishing you good health.
Regards.

Above answer was peer-reviewed by
 
Follow-up: Is there any pill that can stop the bleeding since the first depo shot ? 6 hours later
I can only get the following list of birth control pills, but I don't know which one is best for me to take and will stop the bleeding the quickest -

Binovum
Brevinor
Cerazette
Cilest
Dianette
Femodene
Femodette
Femulen
Loestrin 20
Loestrin 30
Logynon
Marvelon
Mercilon
Microgynon
Micronor
Noriday
Ovranette
Qlaira
Trinovum XXXXXXX

Which of these is the best combination birth control pill for me to take to stop the spotting and the bleeding? Also as I am not having regular periods just the irregular bleeding and spotting when should I start taking them, straight away as soon as I get them or do I have to wait for a Sunday to start taking them?
 
 
Answered by Dr. Rakhi Tayal 2 hours later
Hello.

Thanks for writing back again,

The pills that you can take include-
* Brevicon
* Demulen 1/35
* Desogen
* Femcon Fe
* Levlen
* Lo/Ovral
* Modicon
* Nordette
* Levora
* Loestrin 30
* Low-Ogestrel
* Necon 1/35
* Norinyl 1/35
* Ortho-Cept
* Ortho-Cyclen
* Ortho-Novum 1/35
* Ortho-Tri-Cyclen Lo
* Ovcon 35
* Seasonale
* XXXXXXX
* Zovia 1/35E

All these pills are very effective birth controlling pills.
You can start any one of these pills from today itself.
Hope my answer is helpful.
Wishing you a trouble free speedy recovery.


Above answer was peer-reviewed by
 
Follow-up: Is there any pill that can stop the bleeding since the first depo shot ? 11 hours later
Sorry, but I really am unsure which of the birth control pills I should decide to take as I really need something which will definately stop the bleeding quickly and won't leave me with other unwanted side effects. Any help or recommendations please?

Also if I get a prescription for birth control pills from you and then order them from this site, will my own personal doctor have to know about it, or is there any way that they can ever find out that I have had birth control pills from you, i.e. will this go on my medical records, hospital records etc, as I would like to keep this confidential?

 
 
Answered by Dr. Rakhi Tayal 9 hours later
Hi,

Thanks for the follow up.

The best for you out of all these is XXXXXXX Regarding stoppage of bleeding, once you start taking these pills regularly, I can assure you that the irregular spotting due to depo provera will stop. Mild side effects are seen with every drug and so is true for oral pills too.

The prescription medicines are given after the detailed examination and after the cause is exactly made out.

Since I haven’t physically examined you, it is inappropriate and unethical to prescribe you scheduled drugs. Hence you will have to see your Gynaecologist for the medications that you require.

Happy to help you always.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions